PDA

View Full Version : Will my husband suffer withdrawal?


Secrets1983
11-20-2009, 08:39 AM
Hey guys!
Long time not chat this week. It's been kind of hectic at work and what not... Last weekend my husband was in the hospital ALL weekend with a severe case of pneumnia. They give him at least 5 shots of Diladid, then 20 percocets to go home with, the pills did not cover his pain, we ended up back in the hospital a few hours after we went home. Then they gave him another couple shots of diladid and eventually put a Fentalyn patch on him. When I got him out of the hospital Sunday night he had the pain patch and Ib Profen and of course a strong antibiotic. They prescribed one more pain patch to him (holy smokes they are expensive) and I changed the old one to the new one on Wed. So he said it feels like it's wearing off already. His pain in his chest is coming back..... He is taking Ib Profen for the additional pain.

When I take this patch off will he suffer withdrawal after all of the drugs that were put into his system? I would think there would be some but I don't have experience with the pain patches and what not. I spoke to him last night about the possibility of withdrawal and he said that he wasn't really worried as long as his chest stopped hurting because he knows withdrawal would only last a few days.

What do you guys think? The poor guy has been so sick that it's been heart breaking to watch but hopefully he will keep getting better and better. We spent our 10 year (dating) anniversary in the hospital last weekend. (I know, you all will think it's cheesy we celebrate that still when we are married but I think it's sweet)
This weekend we get the house to ourselves as my Dad is going out of town and I am so happy I could honestly jump for joy. Last night he gave me this most wonderful homemade card (he is artistic) and it was so sweet and romantic and creative. It melted my heart so I know by that he is feeling a little better because he must have put a ton of work into it.

Okay experts.... please give me your opinions. PLEASE!
XOXOXO

Redneon82
11-20-2009, 01:32 PM
I'm no expert LOL but I'll try to help.

A couple of years ago I was in the hospital with a perforated colon. I developed a severe abscess that ruptured and spilled the contents of my colon into my abdomen, causing peritonitis. Sorry for the gory details but I need to establish the amount of pain I was in (severe, scale of 1-10 I was about a 15). I was given Dilaudid, morphine, demerol, toradol, and tramadol, all within a space of 11 days and many of them at the same time (for example, I was given an injection of tramadol at the same time as a morphine drip). In short, I was higher than a kite! When I was preparing to leave the hospital, the discharge nurse told me that, due to all the medications I'd been given, I most likely had some damage to my central nervous system. This manifested itself with twitches and shudders...my entire body would jump suddenly, particularly when I was falling asleep, but often throughout the day as well. Other than that, I had no symptoms or effects at all.

Of course, I did experience withdrawal from the tramadol I'd been prescribed in pill form when I was out of the hospital...but no withdrawals at all from the drug cocktail I'd been given in the hospital.

Hope this helps!

Secrets1983
11-20-2009, 02:18 PM
Thanks Red!

I appreciate you sharing your story! It does help me put this into perspective. I don't know if he will be put on anything else after I take his patch off and he would prefer to not take a narcotic knowing my struggle. So he did mention the Dr. suggested Tramadol when his pain was less severe. I know it can also be addictive and I am going to discuss this with him tonight and that it also causes withdrawal if on it for any length of time. However, I don't know how long he could be on it before he had withdrawal issues. Is that anything anyone knows? Is it similar to a narcotic pill in the length of time before withdrawal would be considered an issue?

I have shared with him many Tramadol stories that I have read here on this board but he doesn't seem to think it will be an issue for him but he does know how I suffer and what a struggle it is so maybe that is what keeps him strong or maybe he just doesn't have the addict quality in him or something.. I don't know.

Thanks for your reply!

Redneon82
11-20-2009, 02:31 PM
I was only on Tramadol for about 5 weeks. I took it as prescribed...never exceeded the recommended dosage, never took it sooner that I was supposed to, in fact, never got up in the middle of the night for a dose...and I experienced what I considered to be bad withdrawals. I felt like I had a terrible case of the flu, I ached, I was jumpy but couldn't sleep comfortably, had an awful headache...all of this for about a week or 10 days. It was terrible, and I will never take tramadol again.

Just a little perspective.